| Model Number |
71513331 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/12/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device, intended for use in treatment was returned for evaluation. a visual inspection confirmed the spring is broken on the universal pin driver, which would cause the device not to function as intended.The device shows significant signs of wear/usage. this device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.A supplemental mdr will be sent with the completed results of investigation.(b)(4).
Event or Problem Description
It was reported that an universal pin driver is no longer holding pins securely.As this was noticed upon field inspection, there was no patient involvement.The investigation found that the spring is broken on the universal pin driver.
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The manufacturing process of the device did not contribute to the reported event.A visual inspection confirmed the spring is broken on the universal pin driver, which would cause the device not to function as intended.The device shows significant signs of wear/usage.A review of complaint history revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.